MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TRANSFORM COMPLIANT 5MM X 15MM - US; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

STRYKER NEUROVASCULAR CORK TRANSFORM COMPLIANT 5MM X 15MM - US; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number M003SRC05150
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the additional embolization procedure of a 18 months previously treated area, the shaft of the subject balloon catheter was kinked and it was perforated by a guidewire.The shaft of the subject balloon catheter was fractured during retraction.Attempts were made to retrieve the broken fragment of the subject balloon catheter using the snare device but it was difficult to be removed.The broken fragment of the subject balloon catheter was left in the common hepatic artery.In doctor's opinion there was no risk of complications and would not impact the patient.He believes that the subject balloon catheter shaft may have been overloaded due to the meandering artery with high degree of arteriosclerosis.The procedure was completed successfully.The patient's condition is stable.
 
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.D10 product available to stryker ¿ updated.D10 returned to manufacturer on ¿updated.Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the balloon catheter shaft was seen to be kinked/bent from the balloon catheter hub.The balloon catheter shaft was seen to be broken/fractured from the balloon catheter hub.The distal fractured portion of the device was not returned.Functional inspection was not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that flush was not given when the transform was taken out of the hoop, and the entire system was not flushed with a saline-contrast mixture during the preparation stages which may have contributed to the reported event.The device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu.Continuous flush was not set up and maintained throughout the clinical procedure and this may have contributed to the reported event.The doctor¿s opinion was that there was no risk of complications and that there would be no impact on the patient.He believes that the balloon catheter shaft may have been overloaded due to the approach to a meandering artery with a high degree of arteriosclerosis.During analysis, the balloon catheter shaft was seen to be kinked/bent.The balloon catheter shaft was seen to be broken/fractured.The distal fractured portion of the device was not returned.In the case of this complaint, it is probable that the distal transform device was broken/fractured during manipulation inside the high degree of arteriosclerosis vessel, and insufficient flush used during the preparations and use of the device, which resulted in the reported fracture.Therefore, the reported event was confirmed.The as reported ar defects balloon catheter broken/fractured during use', ' balloon catheter kinked/bent' and ' un-retrieved device fragment' and as analyzed aa defects balloon catheter broken/fractured during use and balloon catheter kinked/bent were assigned an assignable cause of procedural factors will be assigned as these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.

Brand Name
TRANSFORM COMPLIANT 5MM X 15MM - US
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16930997
Report Number3008881809-2023-00248
Device Sequence Number6720284
Product Code MJN
UDI-Device Identifier07613327004472
UDI-Public07613327004472
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2023
Device Model NumberM003SRC05150
Device Catalogue NumberM003SRC05150
Device Lot Number23182190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer06/16/2023
Initial Report FDA Received Date05/15/2023
Supplement Report FDA Received Date07/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CHIKAI GUIDEWIRE (ASAHI); EN SNARE (UNKNOWN); TARGET COILS (STRYKER)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown